Alert archive / California / Wind Advisories in 2016

Wind Advisory 28, NWS Hanford, CA

September 12, 2016

NWS Hanford, CA issued this wind advisory at Sep 12, 2016, 10:58 AM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2016, 10:58 AM PDT (17:58 UTC)
Expired
Sep 13, 2016, 5:00 PM PDT
In force
30 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

552 
WWUS76 KHNX 121758
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1058 AM PDT MON SEP 12 2016



CAZ089-091-130600-
/O.NEW.KHNX.WI.Y.0028.160912T1758Z-160913T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
1058 AM PDT MON SEP 12 2016

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE THROUGH THE DAY AND WILL BE
  STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING
  HOURS...THEN DIMINISHING OVERNIGHT.

* WINDS...WESTERLY WINDS WILL GUST AROUND 35 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH COASTAL
  PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN
  VALLEY...INCLUDING THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY BE
  SHARPLY REDUCED IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-130600-
/O.NEW.KHNX.WI.Y.0028.160912T1758Z-160913T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1058 AM PDT MON SEP 12 2016

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE THROUGH THE DAY AND WILL BE
  STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING
  HOURS...THEN DIMINISHING OVERNIGHT.

* WINDS...WESTERLY WINDS WILL GUST AROUND 40 TO 50
  MPH...ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES. 

* IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS CROSS
  WINDS...ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS SUCH AS
  HIGHWAYS 14 AND 395. OTHER HIGHWAYS AFFECTED INCLUDE HIGHWAYS 58
  AND 178. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST
  THROUGH THE DESERT AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
402 
WWUS76 KHNX 130535
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1035 PM PDT MON SEP 12 2016

CAZ089-091-131200-
/O.EXT.KHNX.WI.Y.0028.000000T0000Z-160913T1200Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
1035 PM PDT MON SEP 12 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* TIMING...WINDS WILL CONTINUE THROUGH THE NIGHT AND INTO THE
  EARLY MORNING HOURS...MAINLY ALONG THE INTERSTATE 5 CORRIDOR
  ALONG THE WEST SIDE OF THE VALLEY.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH 
  COASTAL PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN 
  VALLEY...INCLUDING THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY 
  BE SHARPLY REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-131200-
/O.EXT.KHNX.WI.Y.0028.000000T0000Z-160913T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1035 PM PDT MON SEP 12 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* TIMING...WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE INTO
  THE EARLY MORNING HOURS.

* WINDS...WESTERLY WINDS WILL GUST AROUND 40 TO 50 MPH... 
  ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES. 

* IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS CROSS WINDS... 
  ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 
  14 AND 395. OTHER HIGHWAYS AFFECTED INCLUDE HIGHWAYS 58 AND 
  178. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST THROUGH 
  THE DESERT AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
975 
WWUS76 KHNX 131120
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
420 AM PDT TUE SEP 13 2016

CAZ089-091-132000-
/O.EXT.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
420 AM PDT TUE SEP 13 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* TIMING...WINDS WILL CONTINUE THROUGH THE NIGHT AND INTO THE 
  EARLY MORNING HOURS...MAINLY ALONG THE INTERSTATE 5 CORRIDOR 
  ALONG THE WEST SIDE OF THE VALLEY. 

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH 
  COASTAL PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN 
  VALLEY...INCLUDING THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY 
  BE SHARPLY REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-132000-
/O.EXT.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
420 AM PDT TUE SEP 13 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* TIMING...WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE INTO 
  THE EARLY MORNING HOURS. 

* WINDS...WESTERLY WINDS WILL GUST AROUND 40 TO 50 MPH... 
  ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES. 

* IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS CROSS WINDS... 
  ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 
  14 AND 395. OTHER HIGHWAYS AFFECTED INCLUDE HIGHWAYS 58 AND 
  178. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST THROUGH 
  THE DESERT AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOLINA
138 
WWUS76 KHNX 131932
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1232 PM PDT TUE SEP 13 2016


CAZ089-091-140000-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
1232 PM PDT TUE SEP 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON...MAINLY
  ALONG THE INTERSTATE 5 CORRIDOR ALONG THE WEST SIDE OF THE
  VALLEY.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH 
  COASTAL PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN 
  VALLEY...INCLUDING THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY 
  BE SHARPLY REDUCED IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-140000-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1232 PM PDT TUE SEP 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON.

* WINDS...WESTERLY WINDS WILL GUST AROUND 40 TO 50 MPH... 
  ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES. 

* IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS CROSS WINDS... 
  ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 
  14 AND 395. OTHER HIGHWAYS AFFECTED INCLUDE HIGHWAYS 58 AND 
  178. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST THROUGH 
  THE DESERT AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO
968 
WWUS76 KHNX 140003
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
503 PM PDT TUE SEP 13 2016

CAZ089-091-140115-
/O.EXP.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
503 PM PDT TUE SEP 13 2016

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL. WIND ADVISORY WILL NOT
BE REISSUED. 

$$

CAZ095-098-099-140115-
/O.EXP.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
503 PM PDT TUE SEP 13 2016

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL. WIND ADVISORY WILL
BE ALLOWED TO EXPIRE. HOWEVER BREEZY WIND CONDITIONS WILL
CONTINUE INTO THE EARLY EVENING WITH LOCAL WIND GUSTS 30-40 MPH
UNTIL 800 PM THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 12, 4:30 AM PDT, 6 hours 28 minutes earlier.

Area forecast discussion, Sep 12, 4:30 AM PDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
430 AM PDT MON SEP 12 2016

.SYNOPSIS...
An upper upper low moves into northern California today and
across central California Tuesday. This system will bring stronger
breezes this afternoon and evening. A cold front will bring much
cooler air on Tuesday, as well as gusty winds in the Kern county
mountains and desert. Afterward, expect a warming trend as high
pressure returns.

&&

.DISCUSSION...
Clear and dry conditions across central CA this morning. Water
vapor images show an upper low over Oregon moving south towards
CA. The marine layer along the coast has deepen to near 2kft and
is filtering through the coastal mountain passes into the valley.
Winds have been gusting 20-25 mph through Pacheco and Panoche
pass due to moderate gradients from the coast to the interior
valley. Increasing onshore west flow ahead of the trough will
result in a pick up in gusty winds in the afternoon and evening
along the west side of the valley especially below the passes. Dry
conditions will likely result in blowing dust in parts of valley
susceptible to the onshore winds.

Dry weather is expected over the district today as a trough drops
south into North CA by the end of the day. The trough will move
into central CA Monday night and Tuesday. As it approaches from
the north, this trough will bring an increase in winds to the Kern
county mountains and desert Monday afternoon and evening. Westerly
winds will remain gusty in this region through Tuesday as the
center of the low settles southward into central California.
Another region that could experience gusty winds is in the along
the Sierra foothills Monday night into Tuesday morning. The NAM12
continues to indicate the development of a weak barrier jet in the
925 MB to 850 MB boundary layer during this time with southeast
winds of around 15 knots.

Satellite images do not show any deep substantial moisture with
the weather system and models in good agreement limiting
precipitation amounts to the higher elevations of the Southern
Sierra Nevada. Thus shower and thunderstorm activity is expected
to be confined to the higher elevations towards Yosemite National
Park from late Monday night through Tuesday.

The trough originated from the gulf of alaska and will bring a
much cooler air mass into central California. The cooling trend
will actually begin today, with temperatures cooling around 5
degrees across the region compared to Sunday. On Tuesday,
temperatures will cool another 8 to 15 degrees across the region.
Afternoon highs in the San Joaquin Valley will be near 80 degrees
on Tuesday. In the higher elevations of the Sierra, temperatures
will be cold enough that there could be a few snow showers above
9500 feet. snow accumulations with the heavier showers could be up
to an inch in the sierra high country.

The cooler weather won't last very long, however, as the upper
low shifts east on Wednesday and high pressure rebuilds over the
region for the last half of the week. This will allow temperatures
to warm back to near normal normal by Thursday and Friday and a
few degrees above normal next weekend.

&&

.AVIATION...
Wind gusts of 35 knots or greater can be expected through and
below the Kern County mountain passes and over the Sierra crest
through tonight. Otherwise, VFR conditions will prevail over
the central California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...MV
avn/fw...Durfee
prev discussion...Bean
synopsis...MV

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.